Aa
Aa
A
A
A
Close
Avatar universal

Allergies affecting throat

I was recently tested for allergies due to a sinus infection i could not quite get rid of. I have lived in tennessee my whole life, but have been told that the chance of getting allergies later in life is normal.

well, i started the allergy shots in march2008(took one) and had a reaction to it. For lack of a better way to describe it, i had shortness of breath. i went to the er and was given a breathing treatment. it helped a lot. the doctor also gave me an albuteral inhaler to use as necessary.

well, last wednesday, april 16, i was outside with my son working on his playground when i got a scratchy feeling in my throat like a soar throat. i went to bed that night find, but the next day it was bothering me. i went to my ENT where they gave me a steroid shot and asmenex inhaler. Plus they were real strong about starting the imunotheropy. i chose to go to the drops. well, friday, april 18, i was doing fine all day and that night was working out on my sons play ground. i was tilling the ground. i noticed the feeling in my throat again. it was like a tightness. when i went to go to sleep the tightness was so evident that i got worried. my wife called an ambulance. they gave me a benodryl shot atthe hospital and sent me on my way. all day saturday i took benadryl (that stuff is tough by the way)and felt groggy all day. finally, sunday, after much anxiety my wife took me back to the ER where they gave me another steroid shot and an anxiety shot. they also prescribed me ativan. the doctor said he felt it was anxiety, allergies and acid reflux(which i have had for about 3 years-take nexium for)

Monday i went to my PCP. he sent me back to the ENT plus gave me a prescription for Lexapro. the ENT insisted i go ahead and start the drops for allergies.
now to the question.

First, could an allergy flare up be causing the feeling in my neck? Also, i have a knot feeling in my throat, could this be caused by the GERD? also will the immunotheropy with the meds take care of this or do i need to go back to the doctor. I feel like a lot of this is due to the anxiety and meds but not sure. here is what i am taking.

Nexium, Allegra, Veramyst, Asmanex, lexapro, Allergy Drops. have the ativan, albuteral just in case but dont use them regularly.

What to do?
2 Responses
Sort by: Helpful Oldest Newest
Avatar universal
THE VERAMYST AND NEXIUM CAN BE SOME OF YOUR PROBLEM.
GET A BOOK ON NATURAL CURES FOR GERD.  I TO HAVE THIS PROBLEM WITH THE SAME FEELING YOU ARE DESCRIBING ABOUT THE KNOT IN THE THROAT.  MY DOCTOR TOLD ME THIS WAS GERD AND COULD BE ANXIETY.  I RESEARCHED THE MEDICINES FOR GERD LIKE NEXIUM WHICK CAUSED ME TO HAVE BREATHING PROBLEMS AND THOUGH I NEEDED TO GO TO THE HOSPITAL BECAUSE OF THIS DRUG.  I TOOK SOME MYLANTA AND THE BREATHING DIFFICULTY STOPPED.  I DID NOT TAKE THIS DRUG ANYMORE.  THESE CLASS OF DRUGS SHUT THE PUMPS IN YOUR STOMACHE DOWN SO MUCH THAT YOUR STOMACHE DOES NOT KNOW WHO TO WORK ANYMORE ON ITS OWN WITHOUT THESE DRUGS. TRY TAKING 1 TLB OF VINIGER IN THE MORNING AND ONE AND NIGHT AND SEE IF THIS HELPS.  

I HAVE ALLERGIES ALSO AND HAVE RECENTLY STARTED TAKING SHOTS FOR THEM.  SEEMS TO HELP SOMEWHAT BUT I STILL HAVE PROBLEMS WITH MY THROAT ON AND OFF.  I WOULD STOP THE VERAMYST BECAUSE WHAT I HAVE READ ABOUT THE SIDE EFFECTS.  LOOK IT UP.  I WORK IN MEDICAL RECORDS AND HAVE WORKED IN THE NURSING AREAS IN THE HOSPITAL FOR MOST OF MY ADULT LIFE AND FROM WHAT I SEE ABOUT PATIENTS WHO ARE TAKING ALOT OF DRUGS THEY ARE TAKING A DRUG BECAUSE OF ANOTHER DRUGS SYMPTOMS.  BE VERY CAREFUL WITH ALL THE MEDS.  SOMETIMES IT BETTER TO FIND SOMETHING NATURAL IF YOU CAN.  IF YOU CAN EAT HEALTY, AND EXERCISE REGULARY THIS MIGHT HELP YOU MORE THAN ANYTHING.  GET TO KNOW WHAT TRIGGERS YOUR ALLERGY AND TRY TO STAY AWAY FROM IT.

NOT AN MD BUT I HOPE I HAVE HELPED SOME.
Helpful - 0
Avatar universal
Hi,

The symptoms you describe could be due to the allergic reactions, or due to the reflux associated with your GERD.

What medications are you taking regularly?

Do you have any trigerring  factors for your symptoms?

Have you had allergic reactions in the past? Are you allergic to any specific substances?

Do you get any relief after taking the medications for your GERD?

Do you have any nasal symptoms? Do you have any breathlessness or cough etc?

Do antihistamine medications help with your symptoms? It would be best to take non sedating antihistamine or antiallergic medications like loratadine, cetrizine or loratadine for your symptoms rather than benadryl.

Try some steam inhalation, warm saline gargles and see if it helps with your symptoms.

Do you have a post nasal drip?

Let us know about how you are doing and if you have any other doubts.

Regards.
Helpful - 0
Have an Answer?

You are reading content posted in the Allergy Community

Didn't find the answer you were looking for?
Ask a question
Popular Resources
Find out what causes asthma, and how to take control of your symptoms.
Find out if your city is a top "allergy capital."
Find out which foods you should watch out for.
If you’re one of the 35 million Americans who suffer from hay fever, read on for what plants are to blame, where to find them and how to get relief.
Allergist Dr. Lily Pien answers Medhelp users' most pressing allergy-related questions
When you start sniffling and sneezing, you know spring has sprung. Check out these four natural remedies to nix spring allergies.